There has been an increase in overdose events in the community of Quesnel. The reported substance is light purple/blue in powder/pebbles sold as down, when broken apart it turns pink.
This substance is highly toxic, causes heavy and prolonged sedation, and requires more naloxone to reverse. Overdoses are occurring when the substance is injected.
One of the first signs of an overdose is choking, gurgling or snoring sounds.
For your safety
- Get overdose prevention, recognition, and response training; carry naloxone
- Don’t use alone. Make a plan and tell a buddy who can call for help if needed
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website, or call 1-888-688-6677
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
- Don't mix drugs or mix drugs with alcohol
- Test a small amount first and go slow
- Use in an OPS if possible or connect with community supports below
- Access fentanyl drug checking where available (OPS sites)
- Call 911 or your local emergency number right away if someone overdoses
Naloxone and Overdose Prevention and Response training available here:
- NH Specialized Services Westside Clinic: 395 Elliott Street, 250-992-5189
- Coalition of Substance Users of North (CSUN): #3-445 Anderson Drive, 250-991-0091
- Northern Peer Connections Mobile Services: 250-983-4492
- Northern Network of Peers for Equality (NOPE): 325 St. Laurent Ave, 250-316-089
- Northern Health Community Health: 523 Front Street, 250-983-6850